Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS Marquette, MI

June 17, 2007Baraga County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 17, 2007, 5:52 PM EDT for Baraga County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2007, 5:52 PM EDT (21:52 UTC)
Expired
Jun 17, 2007, 6:30 PM EDT
In force
38 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Baraga County, MI

The radar

The Marquette radar (KMQT), 64 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:37 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 17, 3:37 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
337 PM EDT SUN JUN 17 2007

.SHORT TERM (TONIGHT AND MONDAY)...(ISSUED AT 250 PM EDT)

WARM FRONT CONTINUES TO PROPAGATE NORTHEASTWARD TOWARDS THE FORECAST
AREA.  ALONG AND OUT AHEAD OF THIS FRONT STRONG THUNDERSTORMS HAVE
BEEN ABLE TO POP UP OVER NORTHCENTRAL WISCONSIN.  WITH PLENTY OF
SHEAR AND INCREASING DEWPOINTS...STRONG WINDS AND LARGE HAIL ARE
POSSIBLE...PROMPTING A TORNADO WATCH BOX UNTIL 7 PM CDT FOR
IRON...DICKINSON...AND MENOMINEE COUNTIES.  MUCH OF THIS CONVECTION
IS EXPECTED TO LESSEN IN INTENSITY LATE THIS EVENING WITH THE LOSS
OF DAYTIME HEATING.

TEMPERATURES FOR EARLY TO MID MONDAY AFTERNOON MAY BE A LITTLE
TRICKY...AS IT WILL GREATLY DEPEND ON THE STRONG SOUTH TO
SOUTHWESTERLY FLOW OUT AHEAD OF THE APPROACHING COLD FRONT...AND HOW
MANY CLOUDS WILL BE AROUND.  THE NAM HAS MORE CLOUDS AND LL MOISTURE
THAN I WAS ANTICIPATING.  AS A RESULT...TEMPS FROM THE NAM MAY BE A
LITTLE TOO COOL.  IN FACT...THE MET GUIDANCE CAN IN ABOUT 8 DEGREES
BELOW OUR CURRENT FORECAST FOR MNM.

BEST CHANCE OF RECEIVING SIGNIFICANT PRECIPITATION LOOKS TO BE ALONG
OUR SOUTHERN BORDER FROM LATE AFTERNOON THROUGH THE MID EVENING
HOURS...AS THE COLD FRONT SLIDES EASTWARD.  HAVE ADDED LIKELY POPS
TO ACCOUNT FOR THIS.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...(ISSUED AT 400 PM EDT)

THE MAIN CONCERN FOR LONGER TERM BESIDES LINGERING STORMS MON NIGHT
WILL BE CHC OF SHRA/TSRA WITH SHORTWAVE MOVING THROUGH WED AND WED
NIGHT.

LINGERING SHRA/TSRA TO END AFTER MIDNIGHT MON NIGHT AS COLD FRONT
EXITS E OF FCST AREA AND DRIER...COOLER AIR BEGINS TO FLOOD IN FROM
THE WEST. TUE 850 MB TEMPS GENERALLY FCST IN THE 6-8C RANGE SHOULD
YIELD HIGHS IN THE UPR 60S TO AROUND 70...CONSISTENT WITH A BLEND OF
GFS AND NAM MOS GUIDANCE.

MODELS SIMILAR WITH TIMING OF WEAK SHORTWAVE TO MOVE THROUGH AREA
WED INTO WED EVENING. MOISTURE WILL BE LIMITED WITH THIS FEATURE AND
CONVERGENCE WEAK ALONG ASSOC SFC BOUNDARY. FOR NOW...WILL KEEP LOW
CHC POPS GOING FOR WED INTO WED EVENING EVENING...BUT WOULD NOT BE
SURPRISED IF POPS WILL NEED TO BE REMOVED FOR SRN COUNTIES AT SOME
POINT AS BETTER DYNAMICS/MOISTURE WILL BE FURTHER N.

5H RIDGE HEIGHTS BEGIN TO REBOUND BY THU AND FRI WITH CONFLUENT FLOW
INTO REGION FROM BUILDING RDG OVER THE NRN PLAINS. LOOK FOR HIGH
TEMPS GENERALLY IN THE 70S AS 850 MB TEMPS WILL BE 10-13C RANGE
THROUGH THE PD.

SAT AND SUN...BOTH THE GFS AND ECMWF SHOW BUILDING 5H RIDGE HEIGHTS
TO 585+ DM WITH 850 MB TEMPS RISING TO AROUND 18C BY SUN. WITH SUCH
A WARM AIRMASS PREDICTED...I DECIDED TO GO ON THE HIGHER SIDE OF GFS
ENSEMBLE TEMP GUIDANCE. EXPECT LOWER 80S TO BE REACHED OVER THE
INLAND WEST ON SAT WITH MID 80S POSSIBLE ON SUN. OVER ERN
ZONES...LIGHT SRLY FLOW OFF LAKE MI WILL MODERATE TEMPS A BIT MORE
THERE SO HAVE HIGHS IN THE MID TO UPR 70S SAT AND NEAR 80F ON
SUN.

&&

.AVIATION (FOR 18Z TAF ISSUANCE)...

FOR THE MAJORITY OF THE FCST PERIOD...VFR CIGS AND VIS ARE EXPECTED.
HOWEVER...THERE WILL BE A PERIOD AT KCMX/KSAW WHERE MVFR CIGS AND/OR
VIS MAY OCCUR AS A RESULT OF CONVECTIVE ACTIVITY ALONG AND AHEAD OF
WARM FRONT LIFTING TOWARD THE UPPER GREAT LAKES. CMX WILL CONTINUE
TO SEE THE BEST CHANCE OF RECEIVING SHOWER AND THUNDERSTORM ACTIVITY
THIS AFTERNOON FROM 19-23Z...AND SAW FROM 21-23Z OR SO.

CONTINUE TO MENTION LLWS FROM LATE EVENING ON...WITH GUIDANCE
SHOWING 35-40KT DOWN TO 1KFT. SHOULD TAKE UNTIL 11-13Z SUN FOR THE
STRONGER WINDS ALOFT TO MIX TO THE SFC AT CMX AND SAW...PROBABLY ON
THE SOONER END AT CMX.

AFTERNOON CONVECTION IS FIGURED AT BOTH SITES SUN WITH THE
APPROACHING COLD FRONT...HOWEVER  THIS WILL FOR THE MOST PART BE
AFTER THE 18Z FORECAST PERIOD.  HAVE HINTED AT THE POSSIBILITY OF AN
EARLIER ARRIVAL AT CMX WITH A PROB30 GROUP STARTING AT 15Z.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FCST ISSUANCE)...

LOW PRES OF 29.4 INCHES ORGANIZING OVER THE CENTRAL DAKOTAS WILL
GRADUALLY DEEPEN TO 29.2 INCHES AS IT MOVES TO WESTERN ONTARIO MON
AFTERNOON...BEFORE SHIFTING TO HUDSON BAY BY TUE MORNING. IN ITS
WAKE...HIGH PRES OF 30.1 INCHES WILL BUILD E TO THE MID MISSISSIPPI
VALLEY TUE EVENING AND TO THE OHIO VALLEY BY WED EVENING. LOOK FOR A
LOW PRES TROUGH OF 29.7 INCHES TO MOVE ACROSS LAKE SUPERIOR LATE
WED. IN ITS WAKE...HIGH PRES OF 30.1 INCHES WILL SETTLE OVER THE
UPPER GREAT LAKES THU INTO FRI.

STABLE MARINE LAYER SHOULD KEEP WINDS MOSTLY IN THE 15-20KT RANGE AT
BUOY HEIGHT...BUT HIGHER OBSERVING PLATFORMS SHOULD SEE FREQUENT
GUSTS OR EVEN SUSTAINED WINDS AROUND 30KT. SHOULD ALSO BE A GOOD
SETUP FOR STRONG WINDS IN THE VCNTY OF GRAND MARAIS TONIGHT. WILL
NEED TO WATCH THAT AREA CLOSELY FOR LOCALIZED S GALES. LITTLE CHANGE
IN WINDS IS EXPECTED TUE...THOUGH SPEEDS SHOULD DROP SLIGHTLY DURING
THE DAY AS PRES GRADIENT WEAKENS A BIT. COLD FRONT WILL CROSS THE
LAKE MON NIGHT...BRINGING A PERIOD OF STRONGER W WINDS UNDER DECENT
CAA REGIME. WINDS WILL THEN SUBSIDE TUE AFTN/EVENING WITH LIGHT
WINDS EXPECTED FOR THE REMAINDER OF THE FCST PERIOD.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM CDT THIS EVENING FOR MIZ010>012.

&&

SHORT TERM...KF
LONG TERM...VOSS
MARINE...KF
AVIATION...KF
Hazardous weather outlook, Jun 17, 3:06 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
306 PM EDT SUN JUN 17 2007

MIZ010>012-181200-
IRON-DICKINSON-MENOMINEE-
206 PM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

A TORNADO WATCH HAS BEEN ISSUED UNTIL 7 PM CDT THIS EVENING. STRONG
THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. SOME
OF THESE THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG
GUSTY WINDS. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE
GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BUT REPORTS WOULD BE GREATLY
APPRECIATED THIS AFTERNOON INTO EARLY THIS EVENING.

MIZ001>007-009-013-014-084-085-181200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
306 PM EDT SUN JUN 17 2007 /206 PM CDT SUN JUN 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE
GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-181200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
306 PM EDT SUN JUN 17 2007 /206 PM CDT SUN JUN 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORM POSSIBILITIES WILL SPREAD FROM WEST TO EAST ACROSS
THE LAKE THIS AFTERNOON. A FEW STORMS OVER WESTERN LAKE SUPERIOR
TODAY AND THIS EVENING COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH MONDAY EVENING. THE
GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE EXPECTED MONDAY
AFTERNOON AND EARLY EVENING WHEN A FEW STORMS COULD PRODUCE LARGE
HAIL AND DAMAGING WINDS.

THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TUESDAY
NIGHT AND ACROSS LAKE SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-181200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
306 PM EDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH MONDAY
EVENING. THE GREATEST COVERAGE AND STRONGEST THUNDERSTORMS ARE
EXPECTED MONDAY AFTERNOON AND EARLY EVENING WHEN A FEW STORMS
COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

In the hours before

Special weather statement, Jun 17, 2:51 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
251 PM EDT SUN JUN 17 2007

MIZ001>007-009>014-084-085-172100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...LANSE...MARQUETTE...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...KENTON...SIDNAW...SENEY
251 PM EDT SUN JUN 17 2007 /151 PM CDT SUN JUN 17 2007/

...A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHERN CENTRAL
UPPER MI...

LOW PRESSURE OVER THE NORTHERN PLAINS IS DRAGGING UNSETTLED WEATHER
ACROSS PORTIONS OF MN...WI...AND SOUTHWESTERN UPPER MI. A TORNADO
WATCH HAS BEEN ISSUED FOR DICKINSON...IRON...AND MENOMINEE COUNTIES.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES.
THESE THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL AND DAMAGING
WINDS. ALL THUNDERSTORMS CAN PRODUCE DEADLY LIGHTNING.

BE PREPARED TO TAKE IMMEDIATE PROTECTIVE ACTION IF A TORNADO
WARNING IS ISSUED OR IF A TORNADO APPROACHES.  YOUR TIME TO REACT
MAY BE VERY SHORT...SO YOU NEED TO KNOW WHAT TO DO. TAKING PROPER
ACTION IN A TIMELY MANNER CAN SAVE YOUR LIFE.  HERE ARE A FEW
TORNADO SAFETY TIPS.

WATCH THE SKY FOR THREATENING CONDITIONS...INCLUDING DARK...ROLLING
OR ROTATING CLOUDS...HAIL...DRIVING RAIN...OR A SUDDEN INCREASE IN WIND.

IF YOU ARE IN A MOBILE HOME...ABANDON IT AND MOVE TO A
PRE-DESIGNATED SHELTER.

IF YOU ARE IN A HOME OR BUILDING...MOVE TO A PRE-DESIGNATED SHELTER
SUCH AS A BASEMENT.

IF YOU ARE IN A VEHICLE OR OUTDOORS...LEAVE YOUR VEHICLE IMMEDIATELY.

IF YOU ARE CAUGHT IN THE OPEN WITH NO SHELTER OR STURDY BUILDING
AVAILABLE...LIE FLAT IN A DITCH OR DEPRESSION...FACE DOWN...COVERING
YOUR HEAD WITH YOUR HANDS.

IF YOU ARE IN A SCHOOL...HOSPITAL...OR PUBLIC AREA...BE PREPARED TO
MOVE IMMEDIATELY TO THE DESIGNATED SHELTER AREA.

STAY TUNED...AND MONITOR NOAA WEATHER RADIO AND COMMERCIAL RADIO AND
TELEVISION STATIONS FOR FURTHER INFORMATION AND POSSIBLE WARNINGS.

JLL
Special weather statement, Jun 17, 3:11 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
311 PM EDT SUN JUN 17 2007

MIZ002-009-172000-
GOGEBIC-ONTONAGON-
311 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
400 PM EDT (300 PM CDT)...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 20 MILES NORTH OF BESSEMER...OR 22 MILES NORTH OF
IRONWOOD...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MIRROR LAKE.
  WHITE PINE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PEARSON
Special weather statement, Jun 17, 3:43 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT SUN JUN 17 2007

MIZ002-084-172030-
ONTONAGON-SOUTHERN HOUGHTON-
343 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES
UNTIL 430 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF BRUCE CROSSING...OR 26 MILES
SOUTH OF ONTONAGON...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  EWEN.
  BRUCE CROSSING.
  TROUT CREEK.
  KENTON.
  ECHO LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PEARSON
Special weather statement, Jun 17, 4:32 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EDT SUN JUN 17 2007

MIZ004-010-084-172115-
BARAGA-IRON-SOUTHERN HOUGHTON-
432 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR BARAGA...HOUGHTON AND IRON COUNTIES
UNTIL 515 PM EDT(415 PM CDT)...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIDNAW...OR 24 MILES NORTH OF IRON RIVER...
MOVING EAST AT 40 MPH.

PEA SIZED HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SIDNAW.
  PERCH LAKE.
  WATTON.
  NED LAKE.
  BONE LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 17, 5:34 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
534 PM EDT SUN JUN 17 2007

MIZ004-084-172215-
BARAGA-SOUTHERN HOUGHTON-
534 PM EDT SUN JUN 17 2007

...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL
615 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF COVINGTON...OR 15 MILES
SOUTHWEST OF BARAGA...MOVING EAST AT 35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COVINGTON.
  ALBERTA.
  HERMAN.
  THREE LAKES.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

PEARSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:45 PM EDTSpecial Marine WarningMQT60 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.